Pheumatosis cystoides intestinalis after α-glucosidase inhibitor treatment in a patient with interstitial pneumonitis

Akiko Hisamoto, Takaaki Mizushima, Ken Sato, Yuro Haruta, Yasushi Tanimoto, Mitsune Tanimoto, Keisuke Matsuo

Research output: Contribution to journalArticle

20 Citations (Scopus)

Abstract

A 56-year-old woman was admitted to our hospital for treatment of non-specific interstitial pneumonitis (NSIP). The patient started prednisone treatment, but one month later treatment with voglibose, an α-glucosidase inhibitor (α-GI), was started because of prednisone-induced diabetes mellitus. One week later, a massive volume of free air below the diaphragm was detected by a chest X-ray examination. An abdominal CT examination demonstrated pneumatosis coli and the patient was diagnosed with pneumatosis cystoides intestinalis (PCI). Voglibose was discontinued and parenteral nutrition and oxygen inhalation were initiated. Radiographic findings of PCI disappeared within 7 days. We encountered a rare case of PCI, that was associated with α-GI treatment.

Original languageEnglish
Pages (from-to)73-76
Number of pages4
JournalInternal Medicine
Volume45
Issue number2
DOIs
Publication statusPublished - Feb 15 2006

Keywords

  • Non-specific interstitial pneumonitis
  • Pneumatosis cystoids intestinalis
  • α-glucosidase inhibitor

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Pheumatosis cystoides intestinalis after α-glucosidase inhibitor treatment in a patient with interstitial pneumonitis'. Together they form a unique fingerprint.

  • Cite this